Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Bleeding after passing stools, congestion. Taking Mucinex DM. Due to medication?

My husband has been noticing blood after passing stool . It is bright red and on the paper but not in the stool. He has been taking Mucinex DM on and off for a couple of weeks for congestion and notices the bloody BMs when he has taken the Mucinex. Could the Mucinex be causing this problem or is it more likely coincidental? He is 52 with no known drug allergies , not on any other medication , and no health issues.
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  536
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012
You are welcome,
Your husband is having lower GI tract bleeding (hematochezia) which is most likely due to hemorrhoid and given his age, anorectal polyps, tumors and fissures could also be incriminated as differential diagnosis. Mucinex (which is an antituissive ) according to the manufacturers does not cause GI bleeding. You need to visit a surgeon for review and a colonoscopic examination will be indicated so as to get the proper diagnosis.
Antihemorrhoidal suppository or oral drugs would be indicated if you are having pile.

Hope you visit a surgeon soon

Best regards and merry x-mas
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor